Alert archive / California / Wind Advisories in 2008
Wind Advisory 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 6, 2008, 9:27 PM PDT for San Bernardino County, California. It took effect at May 7, 2008, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2008, 9:27 PM PDT (04:27 UTC)
- In effect from
- May 7, 2008, 1:00 PM PDT
- Expired
- May 7, 2008, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4966 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 070427 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 927 PM PDT TUE MAY 6 2008 ...WIND ADVISORY FOR THE WESTERN MOJAVE DESERT VALID WEDNESDAY AFTERNOON AND EVENING... .GUSTY WEST WINDS WILL INTENSIFY OVER THE WESTERN MOJAVE DESERT WEDNESDAY AFTERNOON UNDER THE INFLUENCE OF A STRENGTHENING PRESSURE GRADIENT. SUSTAINED WINDS OF 25-35 MPH CAN BE EXPECTED WITH GUSTS APPROACHING 50 MPH AT TIMES. CAZ523-071230- /O.NEW.KVEF.WI.Y.0031.080507T2000Z-080508T0400Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 927 PM PDT TUE MAY 6 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR WESTERN SAN BERNARDINO COUNTY...WHICH WILL BE IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY. STRONG GUSTY WEST WINDS WILL CONTINUE THROUGH THE NIGHT OVER THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY AND INTENSIFY WEDNESDAY AFTERNOON. OVERNIGHT WINDS WILL GENERALLY BE IN THE 20-25 MPH RANGE WITH OCCASIONAL GUSTS TO 30 MPH. BY WEDNESDAY AFTERNOON SUSTAINED WINDS WILL INCREASE TO 25-35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. $$
4 follow-up statements
000 WWUS75 KVEF 071025 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 325 AM PDT WED MAY 7 2008 ...WIND ADVISORY FOR THE WESTERN MOJAVE DESERT FOR THIS AFTERNOON AND EVENING... .GUSTY WEST WINDS WILL INTENSIFY OVER THE WESTERN MOJAVE DESERT THIS AFTERNOON UNDER THE INFLUENCE OF A STRENGTHENING PRESSURE GRADIENT. SUSTAINED WINDS OF 25-35 MPH CAN BE EXPECTED WITH GUSTS APPROACHING 50 MPH AT TIMES. CAZ523-071830- /O.CON.KVEF.WI.Y.0031.080507T2000Z-080508T0400Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 325 AM PDT WED MAY 7 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE WESTERN MOJAVE DESERT. WEST WINDS WILL CONTINUE THROUGH THE MORNING ACROSS THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY AND THEN INCREASE DURING THE AFTERNOON. WIND SPEEDS BETWEEN 20 AND 25 MPH WILL BE SEEN THIS MORNING BEFORE INCREASING AND BECOMING GUSTY WITH GUSTS TO NEAR 50 MPH EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS POSSIBLE CROSS WINDS MAY BE ENCOUNTERED. IN ADDITION LOCAL AREAS OF BLOWING SAND AND DUST COULD RAPIDLY LOWER VISIBILITIES. $$
000 WWUS75 KVEF 071801 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1101 AM PDT WED MAY 7 2008 ...WIND ADVISORY FOR THE WESTERN MOJAVE DESERT FOR THIS AFTERNOON AND EVENING... .GUSTY WEST WINDS WILL INTENSIFY OVER THE WESTERN MOJAVE DESERT THIS AFTERNOON UNDER THE INFLUENCE OF A STRENGTHENING PRESSURE GRADIENT. SUSTAINED WINDS OF 25-35 MPH CAN BE EXPECTED WITH GUSTS APPROACHING 50 MPH AT TIMES. CAZ523-080200- /O.CON.KVEF.WI.Y.0031.080507T2000Z-080508T0400Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1101 AM PDT WED MAY 7 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 9 PM PDT THIS EVENING FOR WESTERN SAN BERNARDINO COUNTY. WEST WINDS WILL INCREASE ACROSS THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY THIS AFTERNOON WITH WIND SPEEDS BETWEEN 25 AND 35 MPH EXPECTED AND GUSTS TO NEAR 50 MPH POSSIBLE THROUGH EARLY EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS POSSIBLE CROSS WINDS MAY BE ENCOUNTERED. IN ADDITION LOCAL AREAS OF BLOWING SAND AND DUST COULD RAPIDLY LOWER VISIBILITIES. $$
000 WWUS75 KVEF 080136 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 636 PM PDT WED MAY 7 2008 ...WIND ADVISORY CONTINUES UNTIL 9 PM THIS EVENING FOR THE WESTERN MOJAVE DESERT... .SUSTAINED WEST WINDS OF 25-35 MPH WITH GUSTS APPROACHING 50 MPH WILL PERSIST OVER THE WESTERN MOJAVE DESERT UNTIL AROUND 9 PM. AFTER 9 PM...WIND SPEEDS WILL DECREASE INTO THE 15-25 MPH RANGE BUT REMAIN GUSTY THROUGH MOST OF THE NIGHT. CAZ523-080400- /O.CON.KVEF.WI.Y.0031.000000T0000Z-080508T0400Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 636 PM PDT WED MAY 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE WESTERN MOJAVE DESERT. WEST WINDS BETWEEN 25 AND 35 MPH CONTINUE ACROSS THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY THIS EVENING WITH SEVERAL LOCATIONS REPORTING GUSTS AROUND 50 MPH. WINDS WILL REMAIN GUSTY WELL INTO THE NIGHT BUT SHOULD GRADUALLY DIMINISH INTO THE 15 TO 25 MPH RANGE BETWEEN 9 PM AND MIDNIGHT. STRONGEST WINDS REPORTED THUS FAR INCLUDE: 62 MPH AT RED PASS LAKE 54 MPH AT TA-BRAVO 48 MPH AT NELSON LAKE 47 MPH AT BARSTOW-DAGGETT AIRPORT DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS POSSIBLE CROSS WINDS MAY BE ENCOUNTERED. IN ADDITION LOCAL AREAS OF BLOWING SAND AND DUST COULD RAPIDLY LOWER VISIBILITIES. $$
000 WWUS75 KVEF 080410 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 910 PM PDT WED MAY 7 2008 ...WIND ADVISORY FOR THE WESTERN MOJAVE DESERT HAS BEEN ALLOWED TO EXPIRE... .GUSTY WEST WINDS WILL CONTINUE OVER THE HIGH DESERTS OF SAN BERNARDINO COUNTY BUT WIND SPEEDS ARE NO LONGER EXPECTED TO EXCEED ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. CAZ523-080515- /O.EXP.KVEF.WI.Y.0031.000000T0000Z-080508T0400Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 910 PM PDT WED MAY 7 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE WESTERN MOJAVE DESERT IS NO LONGER IN EFFECT. SUSTAINED WEST WINDS WILL CONTINUE IN THE 15-25 MPH RANGE OVER THE HIGH DESERTS OF SAN BERNARDINO COUNTY WITH OCCASIONAL GUSTS TO AROUND 30 MPH. HOWEVER...WINDS ARE NO LONGER EXPECTED TO EXCEED ADVISORY LEVELS AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE ON SCHEDULE AT 9 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 6, 9:14 PM PDT, 13 minutes earlier.
Area forecast discussion, May 6, 9:14 PM PDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 914 PM PDT TUE MAY 6 2008 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA OVERNIGHT AND THEN ACROSS THE GREAT BASIN WEDNESDAY RESULTING IN ISOLATED THUNDERSTORMS OVER THE CENTRAL NEVADA MOUNTAINS WEDNESDAY AFTERNOON WITH LOCALLY WINDY CONDITIONS ELSEWHERE. GUSTY WINDS ARE POSSIBLE AGAIN FRIDAY AS ANOTHER WEAK DISTURBANCE CROSSES NORTHERN NEVADA. TEMPERATURES THROUGH THE WEEK ARE EXPECTED TO REMAIN NEAR NORMAL. && WEAK SHORT WAVE RIDGE OVER SOUTHERN NEVADA IS COLLAPSING IN RESPONSE TO TROUGH ALONG THE NORTHERN CALIFORNIA COAST ADVANCING EASTWARD. SURFACE FRONTOGENESIS EXPECTED ACROSS CENTRAL NEVADA WEDNESDAY MORNING AS THE UPPER TROUGH PUSHES INTO IDAHO. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONTAL ZONE ACROSS THE SOUTHERN HALF OF THE FOREAST AREA...MEANING SAN BERN..CLARK AND MOHAVE COUNTIES...BUT AT THIS TIME IT LOOKS LIKE THE WESTERN MOJAVE DESERT IS THE ONLY AREA THAT MAY WARRANT A WIND ADVISORY. LAX-LAS GRADIENT IS ALREADY AT 13MB BUT IT SHOULD RELAX SLIGHTLY OVERNIGHT BEFORE INTENSIFYING AGAIN TOMORROW AFTERNOON. LOCAL WRF INDICATES IT WILL INCREASE TO ABOUT 14MB DURING THE AFTERNOON WITH DEEP DRY ADIABATIC MIXING. MOST OF THE GRADIENT IS FORECAST TO BE CONCENTRATED FROM ABOUT CAJON PASS TO BAKER. FIRE WEATHER WATCH LOOKS GOOD FOR MOHAVE COUNTY SO WILL GO AHEAD AND UPGRADE THAT TO A RED FLAG WARNING AND ISSUE A WIND ADVISORY FOR CA523. -RUNK- .PREV DISCUSSION...FROM 340 PM...THE STORM SYSTEM SOUTH OF THE AREA HAS GENERATED THUNDERSTORMS OVER MAINLY NORTHERN/CENTRAL ARIZONA WITH LIGHTNING STRIKES CONFINED TO MOHAVE COUNTY WITHIN THE LOCAL CWA. AS THE SYSTEM CONTINUES EAST THIS AFTERNOON AND EVENING...THE THREAT FOR THUNDERSTORMS WILL DECREASE. THE NEXT TROUGH IS APPROACHING THE PACIFIC NW COAST ATTM AND IS FORECAST TO MOVE ACROSS THE CWA WEDNESDAY AND WEDNESDAY NIGHT. THE FLOW BECOMES PERPENDICULAR TO THE SIERRA EARLY TOMORROW MORNING BUT LOCAL 4KM MODELS DOWNPLAY THE THREAT OF ANY STRONG DOWNSLOPE WINDS DEVELOPING. WILL JUST MENTION LOCAL GUSTS TO 50 MPH NEAR CANYON OPENINGS ON THE UPPER EAST SLOPES FOR NOW. THE NAM12 AND GFS WIND FORECASTS CONTINUE TO HIGHLIGHT THE WESTERN MOJAVE DESERT FOR THE STRONGEST WINDS ON WEDNESDAY. LOOKS LIKE NEAR ADVISORY CRITERIA BUT WILL LET THE EVENING/MIDNIGHT FORECASTERS GET A LOOK AT THE 00Z MODEL DATA TO DETERMINE IF ONE IS NEEDED. THE OTHER AREA OF CONCERN WILL BE MOHAVE COUNTY...ESPECIALLY THE NORTHERN AREAS WHERE A FIRE WEATHER WATCH WILL BE ISSUED FOR WEDNESDAY AFTERNOON. SEE THE FIRE WEATHER DISCUSSION FOR FURTHER DETAILS. THE FLOW OVER THE CWA BECOMES ZONAL THURSDAY AHEAD OF ANOTHER SHORTWAVE THAT MOVES INTO NORTHERN CALIFORNIA BY FRIDAY MORNING. TEMPERATURES OVER THE NEXT COUPLE OF DAYS ARE EXPECTED TO BE NEAR NORMAL. .LONG TERM...A PROGRESSIVE PATTERN OVER THE WEST WILL BRUSH THE GREAT BASIN WITH A SERIES OF SHORTWAVE TROUGHS FRIDAY THROUGH EARLY NEXT WEEK. CONFIDENCE IN THE DETAILS BEGINS TO DECREASE MONDAY AND TUESDAY AS THE LATEST GFS AND ECMWF SOLUTIONS BEGIN TO DIVERGE SIGNIFICANTLY. GOOD AGREEMENT EXISTS FRIDAY AND THE TROUGH SWINGING FROM THE PACIFIC NORTHWEST INTO THE NORTHERN INTERMOUNTAIN REGION WILL BRINGING INCREASING SOUTHWEST TO WEST WINDS FRIDAY. THIS WILL MAINLY BE A FIRE WEATHER CONCERN FOR GUSTY WINDS AND RH VALUES POSSIBLY MEETING CRITICAL LEVELS ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE GFS IS LIGHTER WITH THE WINDS THAN THE NAM AND A BLEND OF THE TWO WAS USED. A WEAK RIDGE IS THEN FORECAST TO MIGRATE ACROSS THE REGION SATURDAY THROUGH EARLY SUNDAY BEFORE A BROADER TROUGH MOVES INTO THE PACIFIC NORTHWEST. THE 12Z AND 18Z GFS SOLUTIONS BRING THE SYSTEM QUICKLY ACROSS THE INTERMOUNTAIN WEST SUNDAY AND MONDAY FOLLOWED BY A BROAD RIDGE BUILDING INTO THE WEST COAST TUESDAY. THE 12Z ECMWF IS MUCH DEEPER AND SLOWER...DIGGING THE UPPER LOW DOWN THROUGH THE GREAT BASIN TO THE FOUR CORNERS REGION BY TUESDAY. THIS APPEARS TO BE A REVERSAL OF TRENDS BETWEEN THE GFS AND ECMWF FROM PREVIOUS RUNS. LITTLE MODIFICATION WAS MADE TO TEMPS AND OTHER DETAILS EARLY NEXT WEEK. && .FIRE WEATHER...STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING OVER MOHAVE COUNTY AS A STORM SYSTEM MOVES INTO THE AREA. GUSTS OVER 35 MPH ARE POSSIBLE...ESPECIALLY NORTH OF KINGMAN WEDNESDAY AFTERNOON. RH LEVELS WILL BE THE LIMITING FACTOR BUT SHOULD BE SIMILAR TO TODAY AND WITH WARMER TEMPERATURES...COULD APPROACH CRITICAL LEVELS AT MANY LOCATIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. A FIRE WEATHER WATCH WILL BE ISSUED FOR ARIZONA FIRE ZONE 102. && .AVIATION...FOR MCCARRAN...VARIABLE WINDS OF 5 KNOTS OR LESS WILL BE OVERCOME BY SOUTH TO SOUTHWEST WINDS AT 8-11 KNOTS DURING THE EVENING AND THESE SHOULD PERSIST OVERNIGHT. GUSTY SOUTHWEST WINDS TO AROUND 25 KNOTS SHOULD DEVELOP WEDNESDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED SHOWERS AND THUNDERSTORMS IN THE PEACH SPRINGS CORRIDOR...MAINLY EAST OF KINGMAN...WILL DISSIPATE EARLY THIS EVENING. A MICROBURST WITH GUSTS TO 40 KNOTS IS POSSIBLE NEAR ANY THUNDERSTORM. SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTER 18Z WITH GUSTS OF 25-30 KNOTS ACROSS MUCH OF THE REGION. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...RED FLAG WARNING WEDNESDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONE 102. CA...WIND ADVISORY WEDENSDAY AFTERNOON AND EVENING FOR CALIFORNIA ZONE 523. && SALMEN/ADAIR HTTP://WEATHER.GOV/LASVEGAS
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.